Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

tanning rash

here is the deal...i used to tan at a not real popular salon, very generic beds. i stopped for about a year and started up again at another not so popular place. i never burnt or got a rash or anything. i decided that I needed a more intense bed so i switched places. For the first few session I seemed to be ok, but now it seems like everytime I tan i get a rash on my stomach and the sides of my legs. It almost looks like hives or something. It appears within a few hours but goes away typically in less than 12 and I get itchy immediatly. I have had a history of sun poision on my shoulders and chest, not on the places that I seem to being getting a rash from now. Is it possible that I am having a reaction to the cleaners or that I am getting sun poision now on my stomach?  I know that I probably should stop tanning but I really dont want to. Any suggestions on what it could be from?
2 Responses
134578 tn?1546634665
It's possible to get an allergic reaction to suntanning, and also you could have a problem from tanning if you are on certain antibiotics.  I hate to second the notion that you have already rejected, but it's kind of crazy to tan.  Based on how my mother-in-law's arms looked, tanning a lot early in life gives you cooked-turkey looking skin later in life, and at 19 you look beautiful enough without the help of tanning.  You need the help of undamaged skin more when you're 39 than you need tan skin at 19.
Avatar universal
my sister and i had the same problem once before. we both tan for a couple months ever year i got it first and my doctor told me it could be like a heat rash and i most likely got it on my stomach b/c its a sensitive place. i also worked at a few salons before and the first one i worked at i got a rash on the back of my leg and a little on my back it was a chemical burn my boss didn't wipe all the cleaner off. but she put some kind of cream on it and it went a way in a few days.  now my sister had a rash on her stomach and upper legs and hers was a reactions toward a new lotion and the heat but she only got a rash on the parts where she was more tender at she had to take steroids to make hers go away. but i do remember my doctor telling me how nasty tanning beds are and that you can catch so many things in them he said the best on to use is the stand up but even that on you need to wear flip flops or stand on a towel b/c you can get fungus on your feet.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.